Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 96, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 12, 2012, 3:35 AM CST. It took effect at Dec 12, 2012, 12:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2012, 3:35 AM CST (09:35 UTC)
- In effect from
- Dec 12, 2012, 12:00 PM CST
- Expired
- Dec 13, 2012, 9:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
440 WHUS73 KMKX 120935 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CST WED DEC 12 2012 ...AN EXTENDED PERIOD OF BLUSTERY WINDS IS EXPECTED... .A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO LOW PRESSURE MOVING ACROSS THE WESTERN GREAT LAKES WILL RESULT IN BLUSTERY SOUTHWEST WINDS DEVELOPING OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN TODAY...CONTINUING TONIGHT AND THURSDAY. HENCE A SMALL CRAFT ADVISORY IS BEING POSTED...STARTING THIS AFTERNOON. THE GALE WATCH HAS BEEN CANCELLED. WIND GUSTS MAY REACH GALE FORCE LEVELS TOWARDS THE OPEN WATERS OF LAKE MICHIGAN...WHERE A GALE WARNING WILL GO INTO EFFECT THIS AFTERNOON. WIND GUSTS AND WAVES WILL BE HIGHEST TOWARDS THE OPEN WATERS. LMZ643>646-121745- /O.UPG.KMKX.GL.A.0007.121212T2200Z-121213T2200Z/ /O.NEW.KMKX.SC.Y.0096.121212T1800Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 AM CST WED DEC 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST...INCREASING TO 15 TO 25 KNOTS LATER TODAY WITH GUSTS TO AROUND 30 KNOTS. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TOWARDS THE OPEN WATERS. * WAVES: BUILDING TO 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
7 follow-up statements
103 WHUS73 KMKX 121538 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CST WED DEC 12 2012 ...BLUSTERY SOUTH WINDS THROUGH THURSDAY... .A TIGHTENING PRESSURE GRADIENT IN RESPONSE TO LOW PRESSURE MOVING ACROSS THE WESTERN GREAT LAKES WILL RESULT IN BLUSTERY SOUTHWEST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN TODAY...CONTINUING TONIGHT AND THURSDAY. WIND GUSTS MAY REACH GALE FORCE LEVELS TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WHERE A GALE WARNING WILL GO INTO EFFECT THIS AFTERNOON. WIND GUSTS AND WAVES WILL BE HIGHEST TOWARD THE OPEN WATERS. LMZ643>646-122345- /O.CON.KMKX.SC.Y.0096.121212T1800Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 AM CST WED DEC 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTH TO SOUTHWEST...INCREASING TO 15 TO 25 KNOTS IN THE AFTERNOON WITH GUSTS TO AROUND 30 KNOTS. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TOWARD THE OPEN WATERS. * WAVES: 1 TO 2 FEET BUILDING TO 3 TO 7 FEET TONIGHT. WAVES HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
967 WHUS73 KMKX 122119 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CST WED DEC 12 2012 ...BLUSTERY SOUTH WINDS THROUGH THURSDAY... .A STRONG PRESSURE GRADIENT IN RESPONSE TO LOW PRESSURE MOVING ACROSS THE WESTERN GREAT LAKES WILL RESULT IN BLUSTERY SOUTHWEST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN THROUGH THURSDAY. WIND GUSTS MAY REACH GALE FORCE LEVELS TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WHERE A GALE WARNING IS IN EFFECT. WIND GUSTS AND WAVES WILL BE HIGHEST TOWARD THE OPEN WATERS. LMZ643>646-130530- /O.CON.KMKX.SC.Y.0096.000000T0000Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 PM CST WED DEC 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TOWARD THE OPEN WATERS. * WAVES: 3 TO 5 FEET BUILDING TO 4 TO 8 FEET TONIGHT...THEN SUBSIDING TO 2 TO 4 FEET LATE THURSDAY EVENING. WAVES HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
510 WHUS73 KMKX 130325 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CST WED DEC 12 2012 ...BLUSTERY SOUTH WINDS AND HIGH WAVES THROUGH THURSDAY... .BRISK SOUTH WINDS AND HIGH WAVES WILL PREVAIL OVER THE NEARSHORE WATERS FROM TONIGHT INTO THURSDAY EVENING AS LOW PRESSURE MOVES FROM THE NORTHERN PLAINS TO THE NORTHERN GREAT LAKES. WIND GUSTS MAY REACH GALE FORCE LEVELS TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WHERE A GALE WARNING IS IN EFFECT. WAVES WILL BE VERY HIGH OVER THE OPEN WATERS. LMZ643>646-131130- /O.CON.KMKX.SC.Y.0096.000000T0000Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 PM CST WED DEC 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY. * WINDS: SOUTH TO SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TOWARD THE OPEN WATERS. * WAVES: 3 TO 5 FEET BUILDING TO 4 TO 8 FEET DURING THE OVERNIGHT AND PERSISTING THROUGH THURSDAY...THEN SUBSIDING TO 2 TO 4 FEET LATE THURSDAY EVENING. EVEN HIGHER WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
566 WHUS73 KMKX 130923 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 AM CST THU DEC 13 2012 ...BLUSTERY SOUTH WINDS AND HIGH WAVES TO CONTINUE INTO THIS EVENING... .A LINGERING PRESSURE GRADIENT OVER LAKE MICHIGAN WILL CONTRIBUTE TO BLUSTERY SOUTH WINDS OVER THE NEAR SHORE WATERS TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO THE EVENING. WIND GUSTS MAY REACH GALE FORCE TOWARD THE OPEN WATERS OF THE LAKE...WHERE A GALE WARNING REMAINS IN EFFECT AS WELL. THE PRESSURE GRADIENT WILL WEAKEN TONIGHT AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THIS WILL ALLOW WINDS AND WAVES TO RAPIDLY DIMINISH OVERNIGHT. LMZ643>646-131730- /O.CON.KMKX.SC.Y.0096.000000T0000Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 AM CST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TOWARD THE OPEN WATERS. THE WINDS WILL RAPIDLY DIMINISH THIS EVENING. * WAVES: 3 TO 7 FEET...HIGHEST TOWARD THE OPEN WATER...WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MILWAUKEE KAVINSKY
858 WHUS73 KMKX 131712 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1112 AM CST THU DEC 13 2012 ...BLUSTERY SOUTH WINDS AND HIGH WAVES TO CONTINUE INTO THIS EVENING... .A LINGERING PRESSURE GRADIENT OVER LAKE MICHIGAN WILL CONTRIBUTE TO BLUSTERY SOUTH WINDS OVER THE NEAR SHORE WATERS TODAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO THE EVENING. WIND GUSTS MAY REACH GALE FORCE TOWARD THE OPEN WATERS OF THE LAKE...WHERE A GALE WARNING REMAINS IN EFFECT AS WELL. THE PRESSURE GRADIENT WILL WEAKEN TONIGHT AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THIS WILL ALLOW WINDS AND WAVES TO RAPIDLY DIMINISH OVERNIGHT. LMZ643>646-140115- /O.CON.KMKX.SC.Y.0096.000000T0000Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1112 AM CST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED TOWARD THE OPEN WATERS. THE WINDS WILL RAPIDLY DIMINISH THIS EVENING. * WAVES: 3 TO 7 FEET...HIGHEST TOWARD THE OPEN WATER...WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
566 WHUS73 KMKX 132051 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 PM CST THU DEC 13 2012 ...BLUSTERY SOUTH TO SOUTHWEST WINDS AND HIGH WAVES TO CONTINUE INTO THIS EVENING... .A LINGERING PRESSURE GRADIENT OVER LAKE MICHIGAN WILL CONTRIBUTE TO BLUSTERY SOUTH WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO THE EVENING. THE PRESSURE GRADIENT WILL WEAKEN TONIGHT AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. THIS WILL ALLOW WINDS AND WAVES TO RAPIDLY DIMINISH OVERNIGHT. LMZ643>646-140300- /O.CON.KMKX.SC.Y.0096.000000T0000Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 251 PM CST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. THE WINDS WILL RAPIDLY DIMINISH THIS EVENING. * WAVES: 3 TO 7 FEET...HIGHEST TOWARD THE OPEN WATER...WILL SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
509 WHUS73 KMKX 140303 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 903 PM CST THU DEC 13 2012 LMZ643>646-140415- /O.EXP.KMKX.SC.Y.0096.000000T0000Z-121214T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 903 PM CST THU DEC 13 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. LIGHT AND VARIABLE WINDS AND LOWER WAVE HEIGHTS WILL PREVAIL THE REMAINDER OF THE NIGHT. $$ MG WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 10:51 PM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 11, 10:51 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1051 PM CST TUE DEC 11 2012
.UPDATE...LIGHT SNOW SHOWERS OR FLURRIES HAVE BEEN DISSIPATING IN
COVERAGE. SCT FLURRIES WILL LINGER INTO THE OVERNIGHT WITH THE
UPPER TROUGH AXIS TO MOVE EAST OF WI BY 09-10Z. AROUND THIS TIME
AND THROUGH SUNRISE THE SKIES WILL CLEAR FROM SW TO NE ACROSS SRN
WI. BREEZY SLY WINDS AND WARM ADVECTION WILL THEN DEVELOP AND LAST
THROUGH THURSDAY.
&&
.AVIATION/06Z TAFS/...A FEW FLURRIES MAY STILL OCCUR DURING THE
EARLY MORNING HOURS ON WED. CIGS WILL RANGE FROM 3.5-6.0 KFT WITH
CLEARING EXPECTED AT THE TAF SITES BTWN 09-12Z. MO CLEAR SKIES AND
VFR CONDITIONS THEN EXPECTED FOR THE REMAINDER OF WED INTO THU.
LLWS WILL BE POSSIBLE WED NT AS A 50 KT SWLY JET STREAM MOVES INTO
THE REGION.
&&
.PREV DISCUSSION... /ISSUED 325 PM CST TUE DEC 11 2012/
SHORT TERM...
TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.
WIDESPREAD CLOUDS ARE FILLING BACK INTO SOUTH CENTRAL WI LATE THIS
AFTERNOON. ANOTHER SHORTWAVE...A LITTLE STRONGER THAN THE PREVIOUS
ONE...WILL MOVE ACROSS SOUTHERN WI THIS EVENING. THIS IS LEADING TO
MORE LIGHT SNOW SPREADING FROM WEST TO EAST LATE AFTERNOON/ EARLY
THIS EVENING. RADAR TRENDS ARE SHOWING MOST OF IT BACK NEAR LACROSSE
AT THIS TIME...BUT A FEW HIGHER RETURNS ARE ALREADY MAKING IT TO
LONE ROCK. THIS EARLIER TREND WILL BRING LIGHT SNOW SHOWERS INTO
MADISON AROUND 22Z OR 4 PM THIS AFTERNOON RATHER THAN 9 PM THIS
EVENING LIKE ALL THE MODELS WERE SHOWING.
THE BETTER CHANCE FOR MEASURABLE SNOW AND QPF AMOUNTS WILL BE IN THE
NORTH HALF OF THE FORECAST AREA. INCREASED THE POPS TO LIKELY IN THE
NORTH HALF FOR THIS EVENING WITH LIGHT SNOW AND WILL PROBABLY NEED
TO MAKE IT ARRIVE EARLIER. ACCUMULATIONS COULD BE UP TO A HALF INCH
IN THE FAR NORTHERN TIER OF COUNTIES.
WEDNESDAY...FORECAST CONFIDENCE HIGH.
MID LEVEL RIDGING WILL MOVE INTO WISCONSIN WED MORNING. A TIGHT
PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND DEVELOPING
LOW PRESSURE IN THE NORTHERN PLAINS WILL BRING GUSTY SSW WINDS TO
SOUTHERN WI WED AFTERNOON. ANY LINGERING LOW CLOUDS SHOULD CLEAR OUT
QUICKLY WED MORNING...ALTHOUGH THERE MAY BE SOME MID/HIGH CLOUDS
STREAMING ACROSS WITH THE STEADY WARM AIR ADVECTION. MODEL SOUNDINGS
ARE SHOWING THAT WE WILL NOT QUITE BE MIXING UP TO 925MB...DESPITE
THE TIGHT GRADIENT. THIS WILL KEEP THE WINDS FROM GETTING OUT OF
HAND...BUT ALSO KEEP THE TEMPS DOWN. EXPECTING UPPER 30S/LOWER 40S
RATHER THAN THE MID 40S THAT THE 925MB TEMPS WOULD SUGGEST.
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE...HIGH.
SURFACE HIGH PRESSURE CENTERED SOUTHEAST OF THE AREA AND ZONAL MID
AND UPPER LEVEL FLOW THROUGH FRIDAY WILL KEEP THE REGION DRY WITH
ABOVE NORMAL TEMPERATURES THROUGH FRIDAY.
LONG TERM...
SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM.
THE GFS/ECMWF/DGEX ARE MORE IN LINE NOW WITH A SHORTWAVE EXITING
EASTERN KANSAS/NEBRASKA EARLY SATURDAY MORNING AND MOVING INTO
WISCONSIN SATURDAY EVENING...AND INTO THE EASTER GREAT LAKES ON SUNDAY.
A LOW PRESSURE SYSTEM SYSTEM IS EXPECTED TO DEVELOP OVER THE
CENTRAL GREAT PLAINS FRIDAY NIGHT AND MOVE NORTHEASTWARD AND BRING
PRECIPITATION TO WISCONSIN SATURDAY THROUGH SUNDAY.
THE GFS STILL HAS A MORE SOUTHERN TRACK OF THE SURFACE
LOW...ACROSS NORTHERN ILLINOIS...WHILE THE 12Z ECMWF TAKES THE
LOW ACROSS SOUTHERN WISCONSIN.
THIS WILL BE ANOTHER SYSTEM CONTAINING A MIX OF RAIN AND SNOW.
WHAT MAY START AS SNOW IN SOUTHERN WISCONSIN LATE FRIDAY NIGHT
WILL CHANGE TO RAIN IN SOUTHERN WISCONSIN SATURDAY WITH SNOW OR A MIX
NORTH. THE COLD FRONT SHOULD MOVE ACROSS SOUTHEAST WISCONSIN EARLY
SUNDAY AND DROP TEMPERATURES BELOW FREEZING. THIS WILL ALLOW
PRECIPITATION TO CHANGE OVER TO SNOW AS THE PRECIPITATION IS
ENDING AND THE SURFACE LOW MOVES EASTWARD.
MONDAY AND TUESDAY...FORECAST CONFIDENCE...MEDIUM.
THE GFS/ECMWF/06Z DGEX LIFTS THE SHORTWAVE INTO SOUTHEAST CANADA
WHILE A STRONGER SHORTWAVE/UPPER LOW IN THE SOUTHERN STREAM MOVES
ACROSS OKLAHOMA AND THE SOUTHERN PLAINS MONDAY AND INTO THE
SOUTHEAST U.S. TUESDAY.
A SURFACE HIGH SHOULD BUILD INTO SOUTHERN WISCONSIN WITH
COLDER TEMPERATURES SUNDAY NIGHT THROUGH TUESDAY.
AVIATION/00Z TAFS/...
INTERMITTENT MVFR CIGS WILL BE SPREADING ACROSS SOUTHERN WI THIS
EVENING WITH A WEAK LOW PRESSURE WAVE MOVING THROUGH THE AREA. THIS
WAVE WILL LIKELY BRING LIGHT SNOW SHOWERS OR FLURRIES TO THE
AREA...WITH THE BEST CHANCE OF MEASURABLE SNOW NORTH OF MADISON AND
MILWAUKEE THIS EVENING. THE LIGHT SNOW AND LOWER CEILINGS LOOK LIKE
THEY ARE MOVING IN EARLIER THAN ANTICIPATED...SO WILL BE UPDATING
THE TAFS ACCORDINGLY.
MARINE...
SMALL CRAFT ADVY FOR HIGHER GUSTS TOWARD THE OPEN LAKE IN EFFECT
THROUGH THIS EVENING WITH A TIGHT PRESSURE GRADIENT OVER THE AREA.
A TIGHTER GRADIENT IS EXPECTED TO DEVELOP OVER SOUTHERN LAKE MI ON
WED AND LINGER THRU THU AS LOW PRESSURE MOVES ACROSS THE NORTHERN
PLAINS AND HIGH PRESSURE REMAINS SPRAWLED ACROSS THE SOUTHEAST
CONUS. CONTINUING INSTABILITY OVER THE LAKE WILL ALLOW STRONGER
WINDS TO MIX DOWN TO THE LAKE SURFACE TOWARD THE OPEN WATERS OF THE
LAKE. POTENTIAL FOR GUSTS TO 35 KTS AS STRONG LOW LEVEL WINDS JUST
OFF THE SURFACE DEVELOP OVER THE WESTERN GTLAKES. HENCE GALE WATCH
FROM LATE WED THRU LATE THU AFTN...MAINLY FOR THE NEARSHORE WATERS
FROM 2 TO 5NM FROM SHORE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
FOR LMZ643>646.
&&
UPDATE...GEHRING
TONIGHT/WEDNESDAY AND AVIATION/MARINE...MRC
WEDNESDAY NIGHT THROUGH TUESDAY...HENTZHazardous weather outlook, Dec 11, 3:35 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CST TUE DEC 11 2012 WIZ046-047-051-052-056>060-062>072-122145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 PM CST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST MAY BRING ACCUMULATING SNOW TO PORTIONS OF SOUTHERN WISCONSIN LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-122145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A TIGHTENING PRESSURE GRADIENT COMBINED WITH THE RELATIVELY WARMER WATERS OF LAKE MICHIGAN WILL ALLOW WIND GUSTS TO 25 KNOTS AWAY FROM SHORE THIS EVENING. A SMALL CRAFT ADVISORY HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY LOW PRESSURE MOVING ACROSS THE WESTERN GREAT LAKES AND LINGERING HIGH PRESSURE OVER THE EAST WILL RESULT IN ANOTHER PERIOD OF BLUSTERY SOUTHWEST WINDS WEDNESDAY NIGHT INTO THURSDAY. GALE FORCE GUSTS TO 35 KNOTS WILL BE POSSIBLE AWAY FROM SHORE. A GALE WATCH HAS BEEN POSTED. WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA SATURDAY AND SUNDAY AS LOW PRESSURE MOVES ACROSS SOUTHERN LAKE MICHIGAN. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.